Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 18, NWS Fort Worth, TX

December 25, 201440 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 25, 2014, 3:42 AM CST for 40 counties in Texas. It took effect at Dec 25, 2014, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2014, 3:42 AM CST (09:42 UTC)
In effect from
Dec 25, 2014, 12:00 PM CST
Expired
Dec 25, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Fort Worth, TX
All 40 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 7 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WWUS74 KFWD 250942
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
342 AM CST THU DEC 25 2014

...WIND ADVISORY IS IN EFFECT FROM NOON CST TO 6 PM CST FOR AREAS
ALONG AND WEST OF A PARIS TO CORSICANA TO TEMPLE LINE...

.AS THE PRESSURE GRADIENT TIGHTENS TODAY DUE TO A DEVELOPING LEE
SIDE TROUGH...SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH. SOME
GUSTS TO 35 MPH ARE LIKELY.


TXZ091>095-100>105-115>121-129>134-141>146-156>161-251745-
/O.NEW.KFWD.WI.Y.0018.141225T1800Z-141226T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK
342 AM CST THU DEC 25 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* LOCATION...ALONG AND WEST OF A LINE FROM PARIS TO CORSICANA TO
  TEMPLE.

* WINDS...20 TO 25 MPH WITH SOME GUSTS TO 35 MPH.

* TIMING...NOON THROUGH 6 PM CST.

* IMPACTS...GUSTY WINDS WILL AFFECT THOSE DRIVING HIGH PROFILE
  VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED ROADS. LIGHTWEIGHT
  OUTDOOR OBJECTS MAY BE BLOWN AROUND IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
2 follow-up statements
165 
WWUS74 KFWD 251523
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
923 AM CST THU DEC 25 2014

TXZ106-107-122-123-252330-
/O.EXA.KFWD.WI.Y.0018.141225T1800Z-141226T0000Z/
DELTA-HOPKINS-VAN ZANDT-RAINS-
INCLUDING THE CITIES OF...COOPER...SULPHUR SPRINGS...
WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...
POINT...EAST TAWAKONI
923 AM CST THU DEC 25 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* LOCATION...ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

* WINDS...20 TO 25 MPH WITH SOME GUSTS TO 35 MPH.

* TIMING...NOON THROUGH 6 PM CST.

* IMPACTS...GUSTY WINDS WILL AFFECT THOSE DRIVING HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED ROADS.
  LIGHTWEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED PROPERLY MAY
  BE BLOWN AROUND IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

TXZ091>095-100>105-115>121-129>134-141>146-156>161-252330-
/O.CON.KFWD.WI.Y.0018.141225T1800Z-141226T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK
923 AM CST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* LOCATION...ALONG AND WEST OF A LINE FROM PARIS TO CORSICANA TO 
  TEMPLE. 

* WINDS...20 TO 25 MPH WITH SOME GUSTS TO 35 MPH.

* TIMING...NOON THROUGH 6 PM CST.

* IMPACTS...GUSTY WINDS WILL AFFECT THOSE DRIVING HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED ROADS.
  LIGHTWEIGHT OUTDOOR OBJECTS THAT ARE NOT SECURED PROPERLY MAY BE
  BLOWN AROUND IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

15-BAIN/CAVANAUGH
637 
WWUS74 KFWD 252331
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CST THU DEC 25 2014


TXZ091>095-100>107-115>123-129>134-141>146-156>161-260045-
/O.EXP.KFWD.WI.Y.0018.000000T0000Z-141226T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK
531 PM CST THU DEC 25 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

SOUTHERLY WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER SUNSET AND
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6PM.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 11:19 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Dec 24, 11:19 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1119 PM CST WED DEC 24 2014

.AVIATION...
DEEPENING LEE-SIDE TROUGH DURING THIS FORECAST WILL RESULT IN
INCREASED SOUTHERLY WINDS ON CHRISTMAS DAY. SPEEDS WILL PICKUP
AFTER MID MORNING WITH 18016G26KT UNTIL SUNSET...THEN 15-20 KNOTS
OVERNIGHT. THE STRONG SOUTHERLY FLOW WILL ALSO TAP ONTO GULF
MOISTURE AND TRANSPORT IT NORTH QUICKLY OVERNIGHT AS THE LLJ
PEAKS 40-45 KNOTS. EXPECTING VFR SKIES UNTIL 26/05-06Z...THEN
MVFR CIGS OVC015 AT KACT AND OVC022 OVER THE METROPLEX. IN THE
KDFW EXTENDED...WE WILL BRING CIGS DOWN TO OVC013 WITH A POTENTIAL
FOR IFR CIGS AROUND 26/12Z. 75

&&

.PREV DISCUSSION... /ISSUED 908 PM CST WED DEC 24 2014/

TWAS THE NIGHT BEFORE CHRISTMAS AND ALL WAS QUIET ACROSS NORTH AND
CENTRAL TEXAS. HOWEVER...ITS BEING REPORTED BY THE CARIBOU MAINE NWS
OFFICE THAT THEIR 88D RADAR IS PICKING UP A STRANGE MOVING ECHO
OVER THE NORTH ATLANTIC AND THAT IT IS HEADED FOR THE EAST COAST.

AS FOR NORTH TEXAS...SURFACE HIGH PRESSURE OVER NORTHEAST MEXICO
WAS MOVING EAST AND WILL ALLOW LEE-SIDE TROUGHING TO DEEPEN AND
TAKE CONTROL OF OUR WEATHER FOR CHRISTMAS DAY. WINDS WILL CONTINUE
TO BACK OVERNIGHT WITH SOUTHERLY WINDS INCREASING TO 15 TO 25 MPH
BY MIDDAY CHRISTMAS. WE WILL LIKELY SEE GUSTS OF 30 TO 35 MPH
DURING THE AFTERNOON HOURS WEST OF THE I-35 CORRIDOR. WITH
DEWPOINTS HANGING LOW DURING THE DAY...THE FIRE DANGER WILL
INCREASE OVER THE WESTERN COUNTIES DUE TO THE STRONG WINDS AND LOW
HUMIDITY...AND WE WILL LIKELY ISSUE A GRASS FIRE DANGER STATEMENT
TOMORROW FOR THE AFTERNOON TO EARLY EVENING HOURS. FOR THIS
UPDATE...WE ADJUSTED THIS EVENINGS HOURLY GRIDS AND ADDED SOME
HIGH CLOUDS ON CHRISTMAS.

THERE IS NO NEW MODEL INFORMATION CONCERNING THE POTENTIAL FOR
WINTRY PRECIPITATION NEXT TUESDAY NIGHT/WEDNESDAY AFTER ARCTIC AIR
SPILLS INTO THE STATE. HOWEVER...THIS POTENTIAL HAS BEEN ADVERTISED
OVER THE PAST SEVERAL MODEL RUNS AND WE ARE DUE FOR ANOTHER BOUT
OF WINTER PRECIPITATION. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  35  63  49  64  46 /   0   0   5  10  30
WACO, TX              32  64  49  65  50 /   0   0   5  10  30
PARIS, TX             32  61  45  59  49 /   0   0   5  20  60
DENTON, TX            32  63  48  61  43 /   0   0   5  10  30
MCKINNEY, TX          32  62  48  61  46 /   0   0   5  10  30
DALLAS, TX            36  63  50  63  48 /   0   0   5  10  30
TERRELL, TX           33  63  49  63  51 /   0   0   5  10  40
CORSICANA, TX         34  63  50  66  53 /   0   0   5  20  40
TEMPLE, TX            32  64  49  67  52 /   0   0   5  10  30
MINERAL WELLS, TX     31  64  45  64  39 /   0   0   5   5  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, Dec 24, 2:52 PM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CST WED DEC 24 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
252 PM CST WED DEC 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG SOUTH WINDS OF 20-25 MPH WITH GUSTS UP TO 35 MPH CAN BE
EXPECTED ON CHRISTMAS DAY. THE COMBINATION OF BREEZY SOUTH WINDS
AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO HIGH FIRE DANGER
WEST OF INTERSTATE 35/35W ON CHRISTMAS DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAVANAUGH

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.